Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 197, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 26, 2011, 12:08 PM CDT for Mountrail County, North Dakota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2011, 12:08 PM CDT (17:08 UTC)
- Expired
- Jul 26, 2011, 12:33 PM CDT
- In force
- 25 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Mountrail County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
785
WUUS53 KBIS 261708
SVRBIS
NDC061-261800-
/O.NEW.KBIS.SV.W.0197.110726T1708Z-110726T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1208 PM CDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 100 PM CDT
* AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES EAST OF WHITE EARTH BAY RECREATION
AREA...OR 50 MILES EAST OF WILLISTON...AND MOVING NORTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
ROSS...BELDEN...STANLEY...PALERMO...BLAISDELL AND TAGUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4837 10197 4837 10192 4809 10192 4802 10256
4821 10272 4845 10243 4854 10198
TIME...MOT...LOC 1707Z 244DEG 29KT 4814 10250
WIND...HAIL <50MPH 1.00IN
$$
HEINERT2 follow-up statements
182
WWUS53 KBIS 261724
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1224 PM CDT TUE JUL 26 2011
NDC061-261800-
/O.CON.KBIS.SV.W.0197.000000T0000Z-110726T1800Z/
MOUNTRAIL ND-
1224 PM CDT TUE JUL 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MOUNTRAIL COUNTY UNTIL 100 PM CDT...
AT 1217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BELDEN...OR 51 MILES WEST OF MINOT...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
PALERMO...BLAISDELL AND TAGUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4837 10197 4837 10192 4809 10192 4802 10256
4821 10272 4845 10243 4854 10198
TIME...MOT...LOC 1724Z 244DEG 29KT 4820 10231
WIND...HAIL <50MPH 1.00IN
$$
HEINERT549
WWUS53 KBIS 261733
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1233 PM CDT TUE JUL 26 2011
NDC061-261743-
/O.CAN.KBIS.SV.W.0197.000000T0000Z-110726T1800Z/
MOUNTRAIL ND-
1233 PM CDT TUE JUL 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MOUNTRAIL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4837 10197 4837 10192 4809 10192 4802 10256
4821 10272 4845 10243 4854 10198
TIME...MOT...LOC 1733Z 244DEG 29KT 4823 10221
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:08 AM CDT, 2 hours earlier.
Area forecast discussion, Jul 26, 10:08 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1008 AM CDT TUE JUL 26 2011 .UPDATE... UPDATED PRECIPITATION AND WEATHER. && .DISCUSSION... THUNDERSTORMS BEGINNING OVER NORTHWEST NORTH DAKOTA SLIGHTLY FASTER THAN FORECAST AND WILL INCREASE THE PROBABILITY OF PRECIPITATION IN THAT AREA. OTHERWISE GRIDS IN GOOD SHAPE. && .AVIATION... CHANGES TO LATEST TAF ISSUANCE INCLUDE THE POSSIBILITY OF THUNDER NEAR KISN EARLY IN THE TERM...AND THUNDERSTORMS CHANCES ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND EVENING. HAVE ALSO ADDED PERIODS OF MVFR CEILINGS DURING AND AFTER PRECIPITATION. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NDZ003>005-011>013- 019>023-025-034>037-042-045>048-050-051. && SHORT TERM...HW LONG TERM....HW AVIATION...NH
Hazardous weather outlook, Jul 26, 4:47 AM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CDT TUE JUL 26 2011 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-271000- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 447 AM CDT TUE JUL 26 2011 /347 AM MDT TUE JUL 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE THUNDERSTORM OUTBREAK IS POSSIBLE ACROSS CENTRAL NORTH DAKOTA TODAY. WHILE THUNDERSTORMS ARE LIKELY ACROSS NORTH CENTRAL NORTH DAKOTA THIS MORNING...WITH A CHANCE ACROSS THE REMAINING CENTRAL PORTIONS OF THE STATE...OF GREATER CONCERN IS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS CENTRAL NORTH DAKOTA...LIKELY TO FIRST INITIATE ACROSS THE FAR SOUTH CENTRAL...AND THEN ACROSS THE REMAINING CENTRAL PORTIONS OF THE STATE...WITH STORMS CONTINUING INTO THE EVENING. WHILE LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO WILL BE POSSIBLE ACROSS MUCH OF CENTRAL NORTH DAKOTA...THE SOUTH CENTRAL AND JAMES RIVER VALLEY ARE OF PARTICULAR CONCERN. ALL INDICATIONS POINT TO A POTENTIALLY DANGEROUS SEVERE THUNDERSTORM SCENARIO IN THESE AREAS...WITH LARGE HAIL GREATER THAN TWO INCHES IN DIAMETER...DAMAGING WINDS IN EXCESS OF 75 MPH AND THE POSSIBILITY OF LARGE AND LONG TRACK TORNADOES. THOSE ACROSS SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY SHOULD PAY PARTICULAR ATTENTION TO WEATHER UPDATES THROUGHOUT THE DAY AS A HEIGHTENED RISK FOR SIGNIFICANT SEVERE WEATHER...ESPECIALLY TORNADOES...IS EXPECTED THIS AFTERNOON AND EVENING. HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING IS ALSO LIKELY ACROSS MUCH OF CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT BEST CHANCE FOR THUNDERSTORMS IS THURSDAY AND FRIDAY NIGHT ACROSS CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582. NDZ001-002-009-010-017-018-031>033-040-041-043-044-271000- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 447 AM CDT TUE JUL 26 2011 /347 AM MDT TUE JUL 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS NORTHWEST NORTH DAKOTA THIS MORNING...WITH A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON ACROSS ALL OF WESTERN NORTH DAKOTA. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS ACROSS THE FAR NORTHWEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT BEST CHANCE FOR THUNDERSTORMS IS THURSDAY AND FRIDAY NIGHT ACROSS WESTERN NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS NORTHWEST NORTH DAKOTA. AYD
In the hours before
Special weather statement, Jul 26, 9:30 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 930 AM CDT TUE JUL 26 2011 NDZ010-017-018-021-261530- DUNN-MCKENZIE-MCLEAN-MOUNTRAIL- 930 AM CDT TUE JUL 26 2011 ...SPECIAL WEATHER STATEMENT... AT 929 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME EAST CENTRAL MCKENZIE COUNTY... MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SKUNK CREEK BAY RECREATION AREA... POUCH POINT RECREATION AREA... 4 BEARS LODGE... NEW TOWN... PARSHALL BAY RECREATION AREA... DEEP WATER CREEK RECREATION AREA... VAN HOOK PARK... RAUB... PARSHALL... RAUB... PLAZA... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Special weather statement, Jul 26, 9:47 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 947 AM CDT TUE JUL 26 2011 NDZ009-261545- WILLIAMS- 947 AM CDT TUE JUL 26 2011 ...SPECIAL WEATHER STATEMENT... AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL WILLIAMS COUNTY...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRING BROOK... EPPING... ALAMO... WHEELOCK... CORINTH... RAY... TIOGA... MCGREGOR... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Local storm report, Jul 26, 10:18 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1018 AM CDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HAIL EPPING 48.28N 103.36W
07/26/2011 E0.88 INCH WILLIAMS ND PUBLIC
HAIL LASTED FOR 10 MINUTES. LARGEST HAIL SIZE WAS NICKEL
SIZE.
&&
NHEINERTSpecial weather statement, Jul 26, 10:33 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1033 AM CDT TUE JUL 26 2011 NDZ010-011-021-261630- MCLEAN-MOUNTRAIL-WARD- 1033 AM CDT TUE JUL 26 2011 ...SPECIAL WEATHER STATEMENT... AT 1029 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES WEST OF MINOT TO 40 MILES SOUTHWEST OF MINOT...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MINOT BY 1130 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. HEINERT
Local storm report, Jul 26, 10:58 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1058 AM CDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM HAIL WILLISTON 48.15N 103.63W
07/26/2011 M1.00 INCH WILLIAMS ND PUBLIC
LOCATED AT THE AIRPORT.
&&
NHEINERTSpecial weather statement, Jul 26, 11:44 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1144 AM CDT TUE JUL 26 2011 NDZ012-013-021-022-261745- MCHENRY-MCLEAN-PIERCE-SHERIDAN- 1144 AM CDT TUE JUL 26 2011 ...SPECIAL WEATHER STATEMENT... AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER EAST CENTRAL MCLEAN COUNTY...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... VOLTAIRE... BUTTE... BERGEN... KIEF... KRUEGER LAKE... KARLSRUHE... BALFOUR... DRAKE... SHEYENNE LAKE... GEORGE LAKE... ANAMOOSE... MARTIN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:36 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 54 min |
| Jul 26, 2:08 PM CDT | Areal Flood Advisory | BIS | Foster, Wells | 12 hr |
| Jul 26, 2:11 PM CDT | Areal Flood Advisory | BIS | McHenry, Mountrail, Renville, Ward | 6 hr |
| Jul 26, 5:39 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 51 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.